Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Oct 2, 2005, 6:29 AM CDT for Buchanan County, Platte County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2005, 6:29 AM CDT (11:29 UTC)
- Expired
- Oct 2, 2005, 7:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 021129
SVREAX
MOC021-165-021215-
/O.NEW.KEAX.SV.W.0187.051002T1129Z-051002T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 AM CDT SUN OCT 2 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
SOUTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
* UNTIL 715 AM CDT
* AT 627 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED
NEAR RUSHVILLE...OR 9 MILES EAST OF ATCHISON...AND MOVING EAST
AT 20 MPH...AND HAS THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF
QUARTERS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEARBORN BY 700 AM CDT.
EDGERTON BY 715 AM CDT.
THE TOWNS OF BEAN LAKE...LEWIS AND CLARK VILLAGE...IATAN...DE KALB
AND FAUCETT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3958 9507 3953 9509 3944 9497 3945 9463
3966 9463
$$
KOCH2 follow-up statements
000
WWUS53 KEAX 021157
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 AM CDT SUN OCT 2 2005
MOC021-165-021215-
/O.CON.KEAX.SV.W.0187.000000T0000Z-051002T1215Z/
BUCHANAN MO-PLATTE MO-
655 AM CDT SUN OCT 2 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PLATTE AND SOUTHEASTERN BUCHANAN COUNTIES UNTIL 715 AM CDT...
AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF WESTON.
THIS STORM IS MOVING TO THE EAST AT 25 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT DEARBORN BY 705 AM. FAUCETT AND
EDGERTON ARE ALSO IN THE PATH OF THIS STORM.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3959 9491 3952 9496 3945 9491 3945 9463
3966 9463
$$
KOCH000
WWUS53 KEAX 021214
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT SUN OCT 2 2005
MOC021-165-021224-
/O.EXP.KEAX.SV.W.0187.000000T0000Z-051002T1215Z/
BUCHANAN MO-PLATTE MO-
714 AM CDT SUN OCT 2 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLATTE AND
SOUTHEASTERN BUCHANAN COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 714 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3959 9491 3952 9496 3945 9491 3945 9463
3966 9463
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:14 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 2, 4:14 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 414 AM CDT SUN OCT 2 2005 .DISCUSSION... IN VERY SHORT TERM...CONCERN IS WITH HEAVY RAIN SITUATION CURRENTLY ONGOING ACROSS AREAS JUST NORTH OF KANSAS CITY. STRONG LOW LEVEL JET WHICH IS FEEDING THIS REGION IS STARTING TO VEER SLIGHTLY ON PROFILERS. THIS TREND SHOULD CONTINUE THROUGH 15Z...WHICH SHOULD FINALLY ALLOW THE HEAVY RAINFALL THAT HAS BEEN ANCHORED IN NORTHEAST KANSAS TO MOVE OUT OF THE REGION. THIS SHOULD OCCUR AS THE UPPER LEVEL SHORT WAVE TROUGH IN NORTHEAST KANSAS WEAKENS AND PICKS UP SPEED AS IT LIFTS OFF TO THE NORTHEAST THIS MORNING. RADAR IS ALREADY SHOWING BACK EDGE OF THE RAIN IN KANSAS MAKING SOME PROGRESS TO THE EAST. EXPECT IT TO CLEAR NORTHEAST KANSAS BY 12Z. RAIN SHOULD BE OUT OF FORECAST AREA BY EARLY AFTERNOON...LEAVING THE AREA UNDER THE INFLUENCE OF WARM SOUTHERLY WINDS IN ADVANCE OF A TROUGH DEVELOPING IN THE HIGH PLAINS. AREA WILL BE UNDER A SOUTHWEST FLOW ALOFT THROUGH TUESDAY WITH A STRONGER SHORT WAVE DEVELOPING IN THE NORTHWESTERN PART OF THE COUNTRY. WEAK WAVES MOVING NORTHEAST IN THIS FLOW WILL NEED TO BE WATCHED FOR ANY CHANCES OF PRECIPITATION...BUT WITH UNSEASONABLY WARM AIR IN PLACE...THINK THERE WILL BE ENOUGH OF A CAP TO KEEP STORM POSSIBILITIES LOW. AREA WILL HAVE TO WAIT FOR THE STRONGER WEST COAST SHORT WAVE TO MOVE OUR WAY TUESDAY NIGHT AND WEDNESDAY. SURFACE FRONT ASSOCIATED WITH THIS WAVE EXPECTED TO BE ARRIVING IN NORTHWEST MISSOURI TUESDAY NIGHT...THEN QUICKLY MOVE ACROSS REGION WEDNESDAY MORNING. WILL LIKELY SEE SOME STRONGER WINDS WITH THIS FRONTAL PASSAGE ON WEDNESDAY USHERING IN MUCH COLDER AIR...SO WEDNESDAY AFTERNOON MAY END UP BEING ONE WHERE FALLING TEMPERATURES WILL BE SEEN. PC && .PREVIOUS DISCUSSION... 318 PM CDT SAT... SHORT TERM (TONIGHT-MONDAY)... VIGOROUS MID LEVEL CLOSED LOW OVER CENTRAL KANSAS WILL BE THE MAIN FOCUS THROUGH EARLY SUNDAY AS IT LIFTS SLOWLY TO THE NORTHEAST. REGIONAL RADAR MOSAICS SHOW THE LEADING EDGE OF LARGE SCALE ASCENT...IN THE FORM OF ELEVATED CONVECTION...MAKING STEADY NORTHEAST PROGRESS OVER EASTERN KANSAS THIS AFTERNOON. THIS SHOULD CONTINUE TO INCREASE IN BOTH COVERAGE AND INTENSITY... ESPECIALLY AFTER DARK AS A 40-50 KNOT LOW LEVEL JET RESULTS IN IMPRESSIVE WARM/MOISTURE ADVECTION WITHIN AN AREA MARKED BY MODERATE ISENTROPIC ASCENT CENTERED ON THE 305K SURFACE. ELEVATED INSTABILITY QUANTIFIED BY MUCAPES GENERALLY 300-500 J/KG (OWING TO POOR MID LEVEL LAPSE RATES) SHOULD KEEP STORMS BELOW SEVERE LIMITS...ALTHOUGH SOME SMALL HAIL COULD NOT BE RULED OUT IN THE METRO AREA SOUTHWARD. TIMING AND FOCUS OF PRECIPITATION WILL EVOLVE BASED ON THE LOW LEVEL JET TRAJECTORIES...BEING THE PRIMARY FORCING MECHANISM. THIS WOULD TEND TO HOLD MOST OF THE PRECIPITATION OVER THE WESTERN THIRD OF THE CWA THROUGH 06Z...THEN SPREADING RAPIDLY NORTH AND EAST DURING THE EARLY MORNING HOURS AS 850-700MB FLOW BEGINS TO VEER. TENDENCY FOR NEW CELL REGENERATION ALONG THE SW FLANK OF THE PRECIPITATION SHIELD COULD LEAD TO LOCALLY HEAVY RAINFALL RATES OVER WEST CENTRAL MO AND EXTREME EASTERN KANSAS...WHERE FLASH FLOOD GUIDANCE REMAINS LOCALLY REDUCED. MID LEVEL LOW SHOULD THEN ACCELERATE AND OPEN TO THE NORTHEAST TOMORROW MORNING AS IT ACQUIRES A NEGATIVE TILT...RESULTING IN A RAPID WARM FRONTAL PASSAGE AND AN END TO THE PRECIPITATION FROM THE SOUTHWEST. STRENGTHENING SURFACE PRESSURE GRADIENT...RESULTING FROM UPSTREAM TROUGHING LEE OF THE ROCKIES...WILL ALLOW FOR SOUTHERLY FLOW TO INCREASE QUICKLY WITHIN THE WARM SECTOR. GUSTS COULD FREQUENTLY APPROACH 30 MPH OVER WRN MO/ERN KS AS A MUCH WARMER AND MORE HUMID AIRMASS SURGES NORTHWARD. HAVE MADE UPWARD ADJUSTMENTS TO TEMPS AND DEWPOINTS TOMORROW THROUGH MONDAY NIGHT AS A CAPPED WARM SECTOR AIRMASS BECOMES ESTABLISHED BETWEEN THE DEVELOPING FRONTAL ZONE TO THE NORTHWEST AND A LARGE UPPER RIDGE OVER THE SOUTHEAST. WOULD NOT BE SURPRISED TO SEE READINGS NEAR 90F ON MONDAY WITH LOWS IN THE LOWER TO MIDDLE 70S IN FAVORED URBAN AREAS. BOOKBINDER LONG TERM (TUESDAY THROUGH SATURDAY)... MAIN FORECAST FEATURE TO CONCENTRATE ON THE LATTER HALF OF THE FORECAST IS THE FRONTAL PASSAGE TUESDAY INTO WEDNESDAY. GENERAL AGREEMENT WITH THE MID RANGE MODELS PUTS THE FRONT THROUGH OUR AREA ON TUESDAY NIGHT. THE DGEX WAS THE LONE MODEL THAT SLOWED IT DOWN TO WEDNESDAY. HAVE INCREASED POPS A LITTLE FOR TUES NIGHT. AFTER FROPA...HIGH PRESSURE BUILDS IN FOR THE REST OF THE PERIOD. TEMPS SHOULD BE WARM AHEAD OF THE FRONT ON TUESDAY WITH HIGHS IN THE 80S. GFS MAY BE A LITTLE GUNG HO WITH ITS CAA...BUT NEVERTHELESS H8 TEMPS WILL DROP TO THE COLDEST NUMBERS OF THE SEASON WITH BELOW ZERO READINGS LIKELY IN NORTHERN MO BY 00Z THU. THE REFLECTED SURFACE TEMPS WILL BE IN THE 30S. WITH THE SURFACE RIDGE IN THE AREA...SOUTHEASTERLY WINDS WILL NOT LEAD TO A QUICK WARMUP...SO TEMPS WILL JUST SLOWLY CREEP UP TO SEASONAL NORMALS BY THE END OF NEXT WEEKEND. LVKQ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Oct 2, 6:03 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 603 AM CDT SUN OCT 2 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 603 AM CDT SUN OCT 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING...THUNDERSTORMS WILL BE MOVING FROM WEST TO EAST ACROSS NORTHERN AND CENTRAL MISSOURI...MAINLY NORTH OF A LINE FROM KANSAS CITY TO SEDALIA. HEAVY RAINFALL IS THE MAIN CONCERN. THE HEAVY RAINFALL WHICH OCCURRED IN ATCHISON AND LEAVENWORTH COUNTIES OF KANSAS WILL MOVE EAST ACROSS THE NORTHERN THIRD OF MISSOURI THIS MORNING...INCLUDING THE PLATTSBURG...KINGSTON AND CHILLICOTHE AREAS. STRONGER STORMS ALSO MAY BECOME MARGINALLY SEVERE WITH WIND GUSTS TO 60 MPH AND PENNY SIZE HAIL. ALL THE STORMS SHOULD BE MOVING OUT OF NORTHEAST MISSOURI BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND INTO WEDNESDAY WITH A COLD FRONT MOVING SOUTHEAST FROM NEBRASKA ACROSS MISSOURI AND EASTERN KANSAS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING FOR STORMS MOVING ACROSS NORTHERN MISSOURI. PC
In the hours before
Local storm report, Oct 2, 3:32 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
332 AM CDT SUN OCT 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 1 E POTTER 39.43N 95.13W
10/02/2005 ATCHISON KS LAW ENFORCEMENT
WATER OVER ROAD AT K74 AND ROOKS ROAD.
0320 AM FLOOD EFFINGHAM 39.52N 95.40W
10/02/2005 ATCHISON KS EMERGENCY MNGR
STRANGER CREEK FLOODING. DAWSON STREET FLOODED.
&&
GKOCHSpecial weather statement, Oct 2, 5:32 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 532 AM CDT SUN OCT 2 2005 KSZ025-103-021100- ATCHISON-LEAVENWORTH- 532 AM CDT SUN OCT 2 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN LEAVENWORTH AND SOUTHEASTERN ATCHISON COUNTIES UNTIL 600 AM CDT... AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM NEAR NORTONVILLE...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR CUMMINGS AT 550 AM...AND ATCHISON AT 610 AM. KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:46 AM CDT | Flash Flood Warning | EAX | Platte | 5 hr |
| Oct 2, 6:07 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.